New York, 2010High Wind in New York, May 8, 2010
May 8, 2010 · NWS BUF · 17 events in 17 counties and zones
Deep low pressure passed over western New York with its trailing cold front rapidly sweeping east across the region. Winds increased within a few hours of the approaching front to gust speeds of 60 to 65 mph.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low pressure passed over western New York with its trailing cold front rapidly sweeping east across the region. Winds increased within a few hours of the approaching front to gust speeds of 60 to 65 mph. Tens of thousands were left without power. There were reports of vehicles and/or buildings damaged by falling trees in: Niagara Falls, Ransomville, Rochester, Olean, and Perry just to name a few. The high winds were blamed for several delayed flights at both Buffalo and Rochester airports. The Clayton Dock was damaged by the winds. In Clarence, a large tent at the Clarence Soccer club was blown over by the strong winds. Four people suffered injuries one of which had to be hospitalized. Damages are estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 8, 6:37 AM EST, 23 minutes earlier.
Area forecast discussion, May 8, 6:37 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
737 AM EDT SAT MAY 8 2010
.SYNOPSIS...
LOW PRESSURE WHICH BROUGHT THE LOCALLY HEAVY RAINS FRIDAY EVENING
WILL MOVE ACROSS LAKE ONTARIO THIS MORNING AND BE FOLLOWED BY A
STRONG WESTERLY FLOW OF UNSEASONABLY COLD AIR. SHOWERS WILL
REDEVELOP THIS AFTERNOON AND CONTINUE TONIGHT AND IT WILL BECOME
COLD ENOUGH FOR SOME SNOW AT HIGHER ELEVATIONS. HIGH PRESSURE WILL
GRADUALLY BUILD EAST WITH IMPROVING CONDITIONS FOR SUNDAY AND A
FINE SPRING DAY MONDAY BEFORE UNSETTLED WEATHER RETURNS ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
730 AM UPDATE...COMPLICATED AXIS OF LOW PRESSURE EXTENDED FROM LK
HURON TO EASTERN LK ONTARIO AT 11Z WITH TWO CENTERS OF LOW
PRESSURE AT EITHER END. THE EASTERLY CENTER HAD BEEN STRONGEST AND WAS
PIVOTAL IN KEEPING A THICK COLD LAYER NR SFC AND STRONG E-NE WINDS
OVER MOST OF OUR AREA FRI EVENING...NOT REALLY ALLOWING ANY STRONG
WINDS TO MIX DOWN IN THE ELEVATED CONVECTION...BUT FAIRLY STRONG
SYNOPTIC NE WINDS OCCURRED IN ANY CASE WITH FREQUENT GUSTS TO 40
MPH ON THE LAKE PLAIN FROM ROC TO BUF/IAG. TRAILING EDGE OF MAIN
AREA OF SHOWERS WAS JUST CLEARING LEWIS COUNTY AT PRESS TIME WITH
ONLY A FEW SPRINKLES ACROSS THE WEST. WINDS WERE FINALLY BEGINNING
TO PICK UP NICELY ACROSS WEST AS TROF AXIS HAS LIFTED TO THE
NORTH.
MAIN CONCERN IN THE NEAR TERM IS THE POTENTIAL FOR HIGH
WINDS TODAY AND ANY ACCUMULATING SNOW TONIGHT.
IT DOES APPEAR THAT WE ARE STILL IN FOR HIGH WINDS TODAY...BUT IT
HAS BEEN DELAYED A FEW HOURS...AND WILL NOT REALLY PICK UP UNTIL
THE AFOREMENTIONED AXIS OF LOW PRESSURE LIFTS INTO LK
ONTARIO...AND THIS WAS CURRENTLY IN THE PROCESS OF HAPPENING.
STRONGEST LL JET IN DETROIT AREA WILL BE OVER EASTERN LK ERIE BY
18Z ALONG WITH BEST ISALLOBARIC RISES SO STRONGEST WINDS LOOK TO
BE IN THE 16Z-22Z TIME FRAME FROM A 250 DIRECTION...BUT
PARAMETERS ARE ABOUT 5 KTS LESS THAN IN EARLIER RUNS. SO WE MAY
END UP WITH ADVISORY LEVEL WINDS...GENERALLY 25-35 SUSTAINED WITH
GUSTS TO 45-50....BUT WITH TREES IN FULL LEAF AND WARNINGS ALREADY
UP...DO NOT FEEL CONFIDENT ENOUGH TO DOWNGRADE AT THIS TIME. WIND
DIRECTION IS FAVORABLE FOR HIGHEST WINDS IN BUF- ROC CORRIDOR WITH
A BOOST FROM FUNNELING UP LK ERIE SO STILL COULD SEE A GUST OR TWO
CLOSE TO 60 MPH. SECONDARY TROF CROSSES WEST LATE THIS AFTERNOON
AND SHIFTS WINDS TO MORE 280...SO STRONGER WINDS WILL THEN OCCUR
ACROSS SRN TIER WITH SLIGHT LESSENING OVER NIAG FRONTIER.
FURTHER EAST...WINDS WILL NOT BE AS STRONG THIS MORNING AND EVEN
THIS AFTERNOON WITH W-SW FLOW...EXCEPT FOR JEFF/LEWIS/NRN OSWEGO.
BUT THEY WILL PEAK LATE PM/EARLY EVENING AS THEY VEER NORTHWEST WITH
THE TROF PASSAGE.
AS FOR PRECIP...PRONOUNCED DRY SLOT WITH EVEN SOME CLEARING WAS ON
OUR DOORSTEP AT 11Z AND SHOULD ENTER THE WEST FOR MUCH OF THE
MORNING...BUT WRAPAROUND MOISTURE WILL ADVECT IN WITH AND JUST
AHEAD OF THE SECONDARY TROF...SO WILL RAMP UP POPS INTO LIKELY
RANGE...BEGINNING NEAR NOON IN FAR WEST AND BY MID-LATE AFTERNOON
EAST. WILL TAPER LIKELY TO LOW CHC LAKE PLAIN OF WEST LATER
TONIGHT BUT HOLD LIKELY POPS IN HIGHER ELEVS AND UPSLOPE AREAS.
LIQUID THROUGH ABOUT 6-8 PM THEN GRADUALLY A CHANGE TO SNOW...AND
STILL CAN EXPECT 1-3 INCHES AT HIGHER ELEVS IN WEST AND AT LEAST
AS MUCH ON TUG HILL LATER TONIGHT. EVEN LOW ELEVS LIKE BUF AND ROC
COULD SEE FLAKES TONIGHT...BUT MEASURABLE SNOW IS NOT LIKELY BUT
NOT IMPOSSIBLE. SUCH AN OCCURRENCE WOULD RUIN BUF'S RECORD FOR
EARLIEST "LAST SNOW" (FEB 28)...STAY TUNED.
FINALLY...AIRMASS IS VERY COLD TONIGHT...WITH 850 MB TEMPS DROPPING
TO -8C AREAWIDE. TEMPS WILL BOTTOM OUT IN L-M 30S...WITH A BRISK
WIND KEEPING THINGS MIXED SO NO FROST. SOME COLDER SPOTS WILL FLIRT
WITH 30 OR 31 BUT JUST NOT COLD ENOUGH LONG ENOUGH TO CONSIDER A
FREEZE FLAG. MAY BE A DIFFERENT STORY SUN NT...SEE BELOW.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE DEEP UPPER LOW THAT IS CIRCULATING OVER THE CENTRAL GREAT LAKES
EARLY THIS SATURDAY MORNING WILL BE HEADING NORTHEAST TOWARD THE
CANADIAN MARITIMES ON SUNDAY. THERE MAY BE ENOUGH MOISTURE LINGERING
BEHIND THE ASSOCIATED SURFACE LOW TO GENERATE A FEW MORE LAKE
ENHANCED RAIN AND SNOW SHOWERS SOUTHEAST OF LAKE ONTARIO...WITH
SCATTERED RAIN AND SNOW SHOWERS POSSIBLE ACROSS THE UPSLOPE AREAS
EAST OF LAKE ERIE. EXPECT THE PCPN TO TAPER OFF BY AFTERNOON AS THE
DEEPER MOISTURE PULLS EAST. WITH 850MB TEMPS FORECAST TO MODERATE
ONLY TO ABOUT MINUS 5C...EXPECT ANOTHER CHILLY DAY SUNDAY WITH HIGHS
ONLY 45-50 IN THE LOWER ELEVATIONS AND LOW TO MID 40S AT BEST ACROSS
HIGHER TERRAIN. IT WILL ALSO REMAIN A BIT WINDY WITH GUSTS IN THE
25 TO 35 MPH RANGE.
SUNDAY NIGHT...THE SURFACE HIGH WILL BEGIN TO BUILD TOWARDS THE
LOWER LAKES...BECOMING CENTERED OVER LAKE ERIE BY 12Z MONDAY. THIS
WILL ALLOW WINDS TO DIMINISH IN THE PRESENCE OF MAINLY CLEAR SKIES
AND A VERY COLD AIRMASS ACROSS WESTERN NY. THIS WILL SET THE STAGE
FOR A WIDESPREAD FROST/FREEZE EVENT HEADING INTO MONDAY MORNING.
WITH FOLIAGE...FRUIT...AND OTHER CROPS WELL AHEAD OF SCHEDULE THIS
MAY BE A MAJOR EVENT. EXPECT A HARD FREEZE AWAY FROM THE
LAKES...WITH SIGNIFICANT FROST EVEN POSSIBLE CLOSER TO THE LAKES.
THE POSSIBLE EXCEPTION TO THIS GENERAL TREND MAY BE ACROSS THE
FINGER LAKES AND NORTH COUNTRY WHERE THE WESTERLY WINDS BEHIND THE
DEPARTING LOW MAY STAY UP LONG ENOUGH TO PREVENT WIDESPREAD FROST
FROM FORMING.
ON MONDAY THE SURFACE HIGH WILL CREST OVER THE LOWER LAKES REGION
WITH PLENTY OF SUNSHINE AND TEMPERATURES RECOVERING BACK INTO THE
50S. MAY SEE A LITTLE MORE CLOUD COVER EAST OF LAKE ONTARIO AS A
STRONG JET STREAK SLIDES ACROSS NEW ENGLAND. MONDAY NIGHT...THE
SURFACE RIDGE IS FORECAST TO DRIFT TO THE NEW ENGLAND COAST WHILE
ANOTHER LOW LIFTS NORTHEAST TOWARD THE CENTRAL GREAT LAKES. THE
SOUTHEAST FLOW BETWEEN THESE TWO SYSTEMS AND THE POSSIBLE INCREASE
IN MID AND HIGH LEVEL WELL AHEAD OF THE LOW WILL KEEP OVERNIGHT LOWS
MILDER THAN SUNDAY NIGHT'S UNSEASONABLY CHILLY READINGS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE PATTERN WILL REMAIN VERY ACTIVE THROUGH THE LONG TERM PERIOD
WITH A PARADE OF PACIFIC SYSTEMS TRAVERSING THE CENTRAL AND EASTERN
CONUS. ON TUESDAY A SURFACE HIGH OVER THE LOWER LAKES IN THE MORNING
WILL SHIFT TO THE EAST COAST BY AFTERNOON. LATEST 12Z/07 GFS
CONTINUES TO SPEED UP THE TIMING OF THE NEXT SYSTEM...WITH WARM
FRONTAL RAINS REACHING WESTERN NY BY TUESDAY MORNING. THE BULK OF
OTHER GUIDANCE INCLUDING THE NEW 12Z/07 ECMWF...00Z/07 CANADIAN GEM
AND THE MAJORITY OF THE 00Z/07 GEFS ENSEMBLE MEMBERS ARE SLOWER WITH
THIS EVOLUTION...WITH RAIN CHANCES HOLDING OFF UNTIL LATER TUESDAY.
FOR NOW WILL SIDE WITH THE SLOWER AND MORE CONSISTENT MODEL
SOLUTIONS WITH A SLOWER RAIN ONSET THAN THE OPERATIONAL GFS. WITH
THIS IN MIND...THE BEST CHANCES FOR RAIN APPEAR TO ARRIVE TUESDAY
NIGHT AS THE SYSTEM PASSES BY.
THE NEXT SYSTEM WILL ARRIVE BY FRIDAY OR SATURDAY...WITH CHANCE POPS
FOR NOW DURING THIS TIME FRAME. TEMPERATURES WILL BE NEAR OR A
LITTLE BELOW AVERAGE MOST DAYS NEXT WEEK...WITH BRIEF WARMUPS
POSSIBLE JUST AHEAD OF EACH SYSTEM.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
MAIN CONCERNS FOR THE NEXT 24 HRS WILL BE STRONG WEST TO
SOUTHWEST WINDS WHICH WILL INCREASE SUBSTANTIALLY AT THE SURFACE
THIS MORNING AND MIDDAY...WITH GUSTS EXCEEDING 40 KTS BY MIDDAY
ALONG THE LAKE ERIE SHORELINE AND OVER THE NIAGARA FRONTIER...WITH
SLIGHTLY LOWER GUSTS EXPECTED IN THE HIGHER TERRAIN AND SOUTHEAST
AND EAST OF LAKE ONTARIO. IFR CIGS IN THE DRY SLOT SHOULD SCATTER
OUT FOR A FEW HOURS THIS MORNING IN WEST AND EARLY AFTERNOON EAST
OF LAKE ONTARIO...BUT MORE MVFR CLOUD AND A FEW SHOWERS WILL
ADVECT IN AS THE SECONDARY TROF APPROACHES AND CROSSES...BEGINNING
AROUND 16Z IN WEST AND 20Z EAST OF LK ONTARIO. USED VCSH FOR THE
AFTERNOON AND EVENING PERIOD...SOME OF THE ACTIVITY OVERNIGHT CAN
BE WET SNOW.
OUTLOOK...
SUNDAY AND MONDAY...VFR.
TUESDAY AND WEDNESDAY...MVFR WITH SHOWERS.
&&
.MARINE...
STRONG EASTERLIES ON ONTARIO HAVE WEAKENED RAPIDLY AND HAVE GONE
NEARLY CALM AT PRESS TIME AS SFC LOW AND TROF LIFTED UP INTO LK
ONTARIO. LOOK FOR WEST TO SOUTHWEST WINDS TO THEN INCREASE RAPIDLY
AS THE TROF CONSOLIDATES INTO A SINGLE LOW NORTH OF TORONTO BY MID
MORNING. GALES WILL DEVELOP ON LAKE ERIE LATER THIS MORNING AND ON
ONTARIO BY EARLY AFTERNOON.
THE STRONG NORTHEAST WINDS FRIDAY EVENING LOWERED THE LAKE ERIE
WATER LEVEL TO -0.2 AT BUFFALO HARBOR AROUND MIDNIGHT...ONE OF THE LOWEST
VALUES IN MEMORY. THE LAKE HAS SLOSHED BACK TO ABOUT 3 FEET AS OF 7
AM BUT UPSTREAM GAGE STATIONS ARE LOSING THEIR WATER AS SOUTHWEST
WINDS INCREASE...TOLEDO IS DOWN 4 FEET IN JUST A COUPLE OF HOURS. WE
CAN EXPECT AT LEAST A 6 FOOT SURGE AT THIS END OF THE LAKE BY MIDDAY
AS SOUTHWEST WINDS INCREASE. THIS MAY BE ENOUGH TO PRODUCE LAKE
SHORE FLOODING FOR SEVERAL HOURS. THE LAKESHORE FLOOD WARNING WILL
CONTINUE UNTIL 4 PM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ001-002-
010>012-019-020-085.
LAKESHORE FLOOD WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR
NYZ010-019-085.
HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NYZ006>008.
HIGH WIND WARNING UNTIL 10 PM EDT THIS EVENING FOR NYZ003>005-
013-014-021.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LEZ020-040-041.
GALE WARNING UNTIL 2 AM EDT SUNDAY FOR LOZ043>045-
063>065.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LOZ042-062.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR SLZ022-
024.
&&
SYNOPSIS...JJP
NEAR TERM...SFM
SHORT TERM...TJP
LONG TERM...HITCHCOCK
AVIATION...SFM
MARINE...SFM/TJPHazardous weather outlook, May 8, 4:00 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT SAT MAY 8 2010
NYZ001-002-011-012-020-090900-
NIAGARA-ORLEANS-GENESEE-WYOMING-CATTARAUGUS-
500 AM EDT SAT MAY 8 2010
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
UP TO TWO INCHES OF SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF
THE WESTERN SOUTHERN TIER TONIGHT INTO EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE INTERIOR
SOUTHERN TIER SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH
OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ021-090900-
ALLEGANY-
500 AM EDT SAT MAY 8 2010
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE INTERIOR
SOUTHERN TIER SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH
OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ010-019-085-090900-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
500 AM EDT SAT MAY 8 2010
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
LAKESHORE FLOOD WARNING.
UP TO TWO INCHES OF SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF
THE WESTERN SOUTHERN TIER TONIGHT INTO EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE INTERIOR
SOUTHERN TIER SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH
OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ003>005-013-014-090900-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
500 AM EDT SAT MAY 8 2010
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE INTERIOR
SOUTHERN TIER SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH
OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006>008-090900-
OSWEGO-JEFFERSON-LEWIS-
500 AM EDT SAT MAY 8 2010
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
TWO TO THREE INCHES OF SNOW IS EXPECTED ACROSS THE HIGHER TERRAIN
OF THE TUG HILL AND WESTERN ADIRONDACKS TONIGHT INTO EARLY SUNDAY
MORNING. TWO TO THREE INCHES OF SNOW IS EXPECTED ACROSS HIGHER
TERRAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TEMPERATURES WILL DROP BELOW FREEZING AWAY FROM LAKE ONTARIO
SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA.
THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-090900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
500 AM EDT SAT MAY 8 2010
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ043>045-063>065-090900-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
500 AM EDT SAT MAY 8 2010
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042-062-090900-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
500 AM EDT SAT MAY 8 2010
...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SLZ022-024-090900-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 AM EDT SAT MAY 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
High Wind, Wyoming
- When
- May 8, 7:00 AM EST to 9:00 PM EST
- Where
- Wyoming forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Utility Company
- Coordinates
- 42.702, -78.224 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- May 8, 8:00 AM EST to 9:00 PM EST
- Where
- Monroe forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
High Wind, Chautauqua
- When
- May 8, 9:00 AM EST to 9:00 PM EST
- Where
- Chautauqua forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
High Wind, Orleans
- When
- May 8, 9:20 AM EST to 9:00 PM EST
- Where
- Orleans forecast zone
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Utility Company
- Coordinates
- 43.251, -78.189 (the zone’s center; the record gives no point)
High Wind, Northern Erie
- When
- May 8, 9:30 AM EST to 9:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Injuries
- 4 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
High Wind, Lewis
- When
- May 8, 9:30 AM EST to 3:00 PM EST
- Where
- Lewis forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Utility Company
- Coordinates
- 43.785, -75.449 (the zone’s center; the record gives no point)
High Wind, Niagara
- When
- May 8, 10:00 AM EST to 9:00 PM EST
- Where
- Niagara forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
High Wind, Genesee
- When
- May 8, 10:00 AM EST to 9:00 PM EST
- Where
- Genesee forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Utility Company
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
High Wind, Cattaraugus
- When
- May 8, 10:00 AM EST to 9:00 PM EST
- Where
- Cattaraugus forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Utility Company
- Coordinates
- 42.249, -78.679 (the zone’s center; the record gives no point)
High Wind, Southern Erie
- When
- May 8, 10:00 AM EST to 9:00 PM EST
- Where
- Southern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Utility Company
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
High Wind, Jefferson
- When
- May 8, 12:00 PM EST to 3:00 PM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
High Wind, Livingston
- When
- May 8, 12:55 PM EST to 9:00 PM EST
- Where
- Livingston forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.728, -77.775 (the zone’s center; the record gives no point)
High Wind, Allegany
- When
- May 8, 1:00 PM EST to 9:00 PM EST
- Where
- Allegany forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 42.257, -78.028 (the zone’s center; the record gives no point)
High Wind, Ontario
- When
- May 8, 1:07 PM EST to 9:00 PM EST
- Where
- Ontario forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 42.853, -77.300 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- May 8, 1:40 PM EST to 9:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
High Wind, Northern Cayuga
- When
- May 8, 4:00 PM EST to 9:00 PM EST
- Where
- Northern Cayuga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 43.010, -76.574 (the zone’s center; the record gives no point)
High Wind, Oswego
- When
- May 8, 5:45 PM EST to 9:00 PM EST
- Where
- Oswego forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Connecticut, May 8, 20101 death · 2 injured · $104,000 · 3 events
- Strong Wind in New York, May 8, 2010$200,000 · 1 event
- High Wind and Strong Wind in Pennsylvania, May 8 to 9, 20101 injured · $50,000 · 50 kt wind · 10 events
- Strong Wind in New Jersey, May 8, 2010$41,000 · 21 events
- Strong Wind in Connecticut, May 8, 2010$60,000 · 1 event
- Damaging Winds in Vermont, May 8, 2010$22,000 · 50 kt wind · 5 events
- High Wind in Virginia, May 8, 2010$20,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, May 8 to 9, 2010$20,000 · 2 events
- Hail in Mississippi, May 8, 20101.75 in hail · 14 events
- Hail and Lightning Strikes in Massachusetts, May 8, 20101 injured · $100 · 1 in hail · 6 events
- Damaging Winds and High Wind in New York, May 8, 201061 kt wind · 13 events
- Damaging Winds in West Virginia, May 8, 2010$15,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236636, 236643, 236638, 236630, 236632, 236653, 236629, 236634, 236640, 236641, 236652, 236646, 236649, 236648, 236644, 236645, 236650.